i am having the same problem of a leaking valve but the doctors are giving me propranols.but the pains are getting worse everyday eventhough before i started treatment the pain came once or twice a month.help
It depends on which valve is leaking and due to what cause and most ijmpotant is severity of leak. If its due to rheumatic fever you need to pencillin injections or other medicines. Avoid heavy exertions
I find this answer helpful
1 Doctor agrees with this answer
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
my mother in law is 83 with an enlarged heart and leaky heart valve. no surgery has been suggested to repair the valve and she would refuse it anyway. how long can she stay alive under these condidtions. she is out of breath walking across a small room.
I ve been taking Toprol for over ten years. I d been diagnosed with three leaky valves, was hypertensive and experiencing low leg swelling. Just about 4-5 months ago I began experiencing more frequent bounding, rapid heartbeats, irregular heartbeat, shortness of breath with mild exertion and anxiety, like when having to rush to get ready to leave the house. After a few months of symptoms, including increase in irregularity and rapidity of same,add well as an overall slowing now of my pulse, I went to the doctor. I ve had a couple strange and symptomatic episodes in the past when I d gone in, and even twice to the ER, with no findings, so I d been just hoping it would go away! The first cardiologist I saw said basically that I really didn t have anything wrong. However I was still symptomatic so decided I would see someone else. Then I received a call from the office saying their electrophysicist cardiologist had reviewed my halter and wanted to see me. He explained that he was concerned about some of my heart rythms(can t remember exactly what!) as well as my pulse rate was often slow,below 70,and didn t vary according to activity as he expected,and he wanted to do a modified stress test. I haven t tolerated a full test for years and I m only 64, but I have fairly mild lupus as well, multiple secondary and primary health problems. I told him I thought I was deconditioned from all. (I d also, I developed an av block in 2006.). I did this stress test and wasn t able to get my pulse above the mid nineties. He concluded that I needed a pacemaker. I m now 3 weeks post with a double pacer. My heart rate is regular and I ve only felt a couple flutters. On my 2 week post visit he slowed it a little as I felt like it was going too fast for activity, like the high eighties for most in home activity. I went back almost a week later to have staples removed and I mentioned that I noticed in the morning before taking my metopropolal tartrate 50 mg, my heart would really race sometimes. I take 25 mg at bedtime and he suggested I take a full 50 mgs @bedtime also, to see if it would hold over better in the earlier morning. So finally to present and my question, I ve taken it only 2 nights and am wondering about side affects, so I looked those up, not having reviewed them for a long time. I had one particularly extended hot flush yesterday. What I call it when my face just feels so hot and my whole head start sweating like mad. I m much warmer feeling than I should be. I ve had bouts of this off and on in past years and now am wondering about side affects of the Toprol. I also feel really weak and washed out this morning. My BP is 102/58, pulse 72. I ve pretty much taken 75mg over the years cutting it down to 50 and no higher than 100. It seems when the dose is 100 that I have problems with weakness, and maybe that s when I ve had more trouble with the flushing and sweating. I also wonder why I went into the block in 2006. From the Toprol? Is it possible to develop new or recurring side affects off and on during the course of years taking it? They re was also a frightening time when I was having lunch with a friend and things started seeing dark around me and I felt like I was detaching from my environment.I dropped my fork, couldn t eat or talk very well, and felt like I was in a tunnel. Iwas taken to the ER by my friend. Thankfully this never occurred again, but I ve felt on the edge of that sensation a few times and I also get the sensation of something flitting in and out of my peripheral vision at times. It s weird to say the least. As I reviewed side affects, I started wondering how much, if possibly all of these are caused by the Toprol and if so, is it safe for me to continue it? My current and highly qualified doctor diagnosed my problem as sick sinus syndrome and some chronotropic incompetence. Could this possibly even been caused by the Toprol?! I haven t had a chance to discuss this with present doctor, but after years of various health issues, I ve noticed that medication sa s and reactions are really rarely discussed unless I bring up specific concerns. I have a feeling this is a generic problem as it can be so complex to decipher in the end! I d appreciate you addressing my questions and concerns, specifically the possible side affects off Toprol for me and response to them. I gave you background information in hopes of a clearer picture. Thanks very much for your time!
I have been diagnosed with severe leakage of my aortic valve and my cardiologist says my heart murmur has gotten louder. I have been putting surgery off but he says it should be done soon. What are the risks involved without surgery and expected recovery afterwards. Planning on a biologic valve if repair is not feasible .
My 14 yr. old is having extreme burping, we have been to the ER and got no results. She was previously diagnosed with a Lyles Heart murmur or musical murmur. She is 5 9 , 138 pounds, active with basketball and dance. She complains of lightheadedness, chest pain in upper left quadrant, left arm pain and she says she feels like her heart is racing at random times. She can t inhale or exhale deeply without burps, and they are constant and persistant. She has had a normal sonogram of the liver, kidneys, gall bladder. Do you have any suggestions? We are frustrated. In the ER she had low potassium and low BUN, she has also been diagnosed with chillblains on the fingers and toes, negative antigen test for Lupus and Rheumatoid arthritis.
Hi, I have severe inflamation and pain with my polymyalgia rheumatica and have been doing methatrexate injections. The injections have been making me feel worse. My internist is sending me to see Dr. Kelsall for more help. Do you think I should quit the methatrexate?
I have a indigestion back pain near and under the back left rib radiating to the front. 5 days ago a took a slight fall, could my back be out of alignment? Also the indigestion pain is agrivated after eating or standing for a long period of time. Should I be concerned with heart, I keep a regular check on my heart & 6 mos. ago it was all okay. I do suffer from Polymyalgia Rheumatica & Fibromyalgia, could that be the cause?
I have Lupus. SLE which is not active as of two months ago, also have Fibromylgia, chronic kidney disease stage 111! I have a Rheum also so my NP earlier this week. But when he saw me my legs were not hurting or not swollen in ankles. As of now my ankles are nor swollen, but my legs are a pain 10+. I know all these things. But I m miserable, not sure if I should go to ER! I took a whole Percocet about 10 mins ago. I even used a pill crusher to get in my system quicker. But they burn a little but the pain is beyond. I know how RLS feels and it is not that. At 4 yrs of age I had Rheumatic fever but at the time I was treated for polio. Then as a teenager that was when that finally found out about the rheumatic fever, heart mummer and small leakage in a heart valve, but they keep a watch on that. I have my legs propped as I type, I feel smoother, I m only yo take Lasix s 20 mg twice a day if need. But It doesn t help me. Do you think if the pain med doesn t take affect I should go to the ER? I have a lot of health issues going on, but at this point. Not dangerously. Also my NP is doing a ultrasound on my bladder Friday. Due to the fact I am not getting rid of all my urine, just took my last Cipro last night.
Hi, My sister lives in Brazil and recently developed strange symptoms. It started with sore throat then had red spots all over her legs. She did all kinds of lab tests, ( to include Dengue , Zica and the like) and all came out ok, except Protein A...
Hi Doctor, I m 31 year old female. I m originally from XXXXXXX but living in uk for 20 years. I ve been diagnosed with raynaulds conditions. My doctor said that this will cause problems in winter times as this is something to do with blood...